MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 5 R; KNEE CEMENTED TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 5 R; KNEE CEMENTED TIBIAL TRAY
Catalog Number 02.07.1205R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 05 october 2023 lot 2005698: (b)(4) items manufactured and released on 02-dec-2020.Expiration date: 2025-11-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs department a re-intervention was conducted 2 years after the first implant of a cemented gmk sphere to resurface the patella and change the tibial inlay.Clinical information about the patient are not reported.During the surgery, the operator checked the stability of tibial and femoral components by "a little hammering" and these could be removed "very easily".In tre pre op x-ray, the implants do not appear radiologically loose.Not having the post operative x-ray (of first surgery) we can not assess the eventual migration of the components, even though they seem in the correct position.The pictures of the explants show the absence of cement on the backsurface, which could be indicator of some problem happened during cementation phase.With the information at hand, we have no reason to suspect a defective or malfunctioning device.Additional involved implant.Batch review performed on 05 october 2023 on gmk-sphere 02.12.0026r femoral component sphere cemented size 6+ r (k140826) lot.2004487 lot 2004487: (b)(4) items manufactured and released on 03-aug-2020.Expiration date: 2025-07-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.
 
Event or Problem Description
Revision surgery due to secondary patella resurfacing and inlay swap (as per standard procedure), at about 2 years 3 months from the primary.During intraoperative check of prosthesis fixation, after little hammering, femoral component cemented and tibial tray fixed cemented were easy to take out.No cement on backsurface.The surgeon revised all components to competitor's system and the surgery was completed successfully.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 5 R
Common Device Name
KNEE CEMENTED TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18054070
Report Number3005180920-2023-00831
Device Sequence Number14970957
Product Code JWH
UDI-Device Identifier07630030819933
UDI-Public07630030819933
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/24/2025
Device Catalogue Number02.07.1205R
Device Lot Number2005698
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Initial Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale